MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-150SOLID145
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The oad was received at csi for analysis.Initial visual and tactile inspection of the handle assembly, saline sheath and driveshaft revealed the nose cone strain relief to be detached from the nose cone assembly.The nose cone clips, saline sheath and driveshaft in that area were damaged as a result of some form of impact.Further examination revealed evidence of blood residue within the sheath.Saline was injected into the handle and was noted to flow out of the nosecone, indicating no blockages in flow.There was no other damage observed with the oad that would have contributed to the reported event.The device was tested, and operated as intended.At the conclusion of the device analysis, the reported nose cone detachment was confirmed, though the root cause of the damage could not be determined.The device history record for this device lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event and the device met material, assembly, and quality control requirements prior to distribution.(b)(4).
 
Event or Problem Description
During a procedure, a piece of the nose cone of the peripheral diamondback orbital atherectomy device (oad) became detached.The nose cone was reattached and reloaded over the viperwire.Blood began to backfill into the oad during insertion of the oad into the introducer sheath.Saline was observed flowing from the nose cone area.The procedure was completed with a second oad and planned angioplasty and stent placement.There were no other complications, and the patient was discharged.
 
Additional Manufacturer Narrative
Additional information: the patient was in her mid-60's.The exact age of the patient is unknown.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key8499031
Report Number3004742232-2019-00102
Device Sequence Number16635566
Product Code MCW
UDI-Device Identifier10852528005237
UDI-Public(01)10852528005237(17)201231(10)251792
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberDBP-150SOLID145
Device Catalogue NumberDBP-150SOLID145
Device Lot Number251792
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer04/05/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR